Husband with possible heart issues?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 11/9/2011 7:12 AM (GMT -6)   
Hello all!

I'm all new to this so please bear with me. I am not even sure how to go about asking this. Sorry if this gets a bit jumbled.

My husband has been diagnosed with high blood pressure. He has been on Lisinopril for a few months. He had a stress test, about 3 weeks ago, which left the doctors scratching their heads a bit. The echo-cardiogram revealed a pretty good heart, slight thickening in the left ventricle - they said possibly from the high blood pressure or does thickening cause high blood pressure? But the stress test made his blood pressure sky rocket (he even took his bp med that day). Hence the mixed readings. So in January they are giving him another stress test.

His LDL was a bit elevated so they had him start on Pravachol, mainly because of the risk factors (mother and father both have high cholesterol and bp), his own high bp and he's a smoker (which is now trying to quit).

So I basically just want to ask, is it normal with high bp to have mixed readings like this? What exactly does the thickening of a ventricle mean? Different things? I really don't know much about the heart to be honest so any response is welcome.

Thanks!
SHERRY
Moderator-Allergies/Asthma and Alzheimer's, Co-moderator-UC
Diagnosed Left sided UC in '92 - meds: 6mp, Colazal, Remicade and Bentyl*Unable to tolerate ALL mesalamines*, in '11 diagnosed with IBS, Diverticulosis, Fibromylagia..I also have Sacroiilitis, Scoliosis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/9/2011 11:03 AM (GMT -6)   
Good Morning Sherry,
 
My hubby had a 2D echo in September that was abnormal so he goes back for more tests the first part of December...............I know how you feel as it comes out of the blue and you try to not worry but we are human.
 
Let me see if I can help a bit.

The description 'a slight thickening of the heart' can relate to a number of conditions, depending on which part of the heart is thickened and by how much.

More often than not the expression relates to a thickening of the heart muscle, particularly in the wall of the lower chamber on the left side of the heart (the left ventricle).

This is termed 'left ventricular hypertrophy' and is a sign that the heart is having to pump harder to effectively get the oxygen-rich blood around the body.

This appearance may be related to a number of different conditions, including high blood pressure, heart valve problems and rarely, inherited conditions of the heart muscle.

It poses problems if the thickening is such that it significantly affects the heart's ability to pump oxygenated blood around the body.

In the light of the report, your doctor has made some changes in your husband's treatment in adding Pravachol and planning for a repeat of his stress test.

To the best of my knowledge, high blood pressure (hypertension)  is the most common cause of left ventricular hypertrophy.

Please do be an advocate for you husband and if you have any questions or concerns call and talk with his Dr.  We are always here for you.

I wish you peace,

Kitt

 


~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"only as high as I reach can I grow, only as far as I seek can I go, only as deep as I look can I see, only as much as I dream can I be"

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 11/9/2011 9:00 PM (GMT -6)   
Thank you Kitt :) You answered all my questions.
SHERRY
Moderator-Allergies/Asthma and Alzheimer's, Co-moderator-UC
Diagnosed Left sided UC in '92 - meds: 6mp, Colazal, Remicade and Bentyl*Unable to tolerate ALL mesalamines*, in '11 diagnosed with IBS, Diverticulosis, Fibromylagia..I also have Sacroiilitis, Scoliosis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 11/12/2011 6:35 PM (GMT -6)   
Thicking is the muscle getting thicker, the heart working twice as heard, BUT it needs watched because it will lead to blockage.There of, oh I've been wanting to say this so many times but now I can cuz its actually for you Kitt, and I know better, but since you are the one always editing mine.. You can read and edit :p It is in my medical advice that your husband may want to consider seing a cardiologist who spealizes in the muscles.

*walks off and sees kitt goes "arrrrgggghhhhh she knows she can't post medical advice here"
"The Walking Medical Mystery"

Too many Allergies / Too many RXs & DXs

A Rare Gem for Doctors and Guinee Pig
~Medical Caregiver and Doctors Worse Nightmare~
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, May 25, 2018 10:55 AM (GMT -6)
There are a total of 2,965,913 posts in 325,287 threads.
View Active Threads


Who's Online
This forum has 162990 registered members. Please welcome our newest member, LymeMomma1110.
412 Guest(s), 7 Registered Member(s) are currently online.  Details
green beans, LymeWarrior21, tarhoosier, Dimitri71, Michael_T, sgirl11, tiredofallthispoop